Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 11, NWS Flagstaff, AZ

April 2, 20114 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 2, 2011, 2:31 PM MST for 4 counties in Arizona. It took effect at Apr 3, 2011, 9:23 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 2:31 PM MST (21:31 UTC)
In effect from
Apr 3, 2011, 9:23 AM MST
Expired
Apr 3, 2011, 7:38 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS75 KFGZ 022131
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
231 PM MST SAT APR 2 2011

AZZ004-005-009-012-013-015-039-040-030545-
/O.NEW.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-110403T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...WINSLOW...HOLBROOK...
SNOWFLAKE...FLAGSTAFF...DILKON
231 PM MST SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON AND EARLY EVENING...BEFORE DECREASING OVERNIGHT. EVEN
  STRONGER WINDS ARE LIKELY ON SUNDAY...ESPECIALLY ACROSS HIGHER
  TERRAIN AND DOWNSLOPE AREAS LOCATED TO THE NORTHEAST OF HIGHER
  TERRAIN. 

* WINDS: FOR TODAY...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF
  40 TO 45 MPH ARE EXPECTED. FOR SUNDAY...SOUTHWEST WINDS OF 25
  TO 35 MPH WITH GUSTS OF 45 TO 55 MPH...WHICH MAY PRODUCE AREAS
  OF BLOWING DUST AND REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006>008-010-011-014-016-017-030545-
/O.NEW.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW
231 PM MST SAT APR 2 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 


* TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING
  BECOMING STRONGEST BY THE LATE AFTERNOON BEFORE DECREASING
  OVERNIGHT.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55
  MPH ARE EXPECTED...ESPECIALLY ACROSS HIGHER TERRAIN AND
  DOWNSLOPE AREAS LOCATED NORTHEAST OF HIGHER TERRAIN. AREAS OF
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
6 follow-up statements
379 
WWUS75 KFGZ 030135
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
635 PM MST SAT APR 2 2011

AZZ004-005-009-012-013-015-039-040-030945-
/O.CAN.KFGZ.WI.Y.0010.000000T0000Z-110403T0400Z/
/O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...
635 PM MST SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM
MST SUNDAY. 

WINDS HAVE LOWERED TO BELOW ADVISORY LEVELS THIS EVENING. EXPECT
ANOTHER ROUND OF STRONG WINDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006>008-010-011-014-016-017-030945-
/O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW
635 PM MST SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING 
  BECOMING STRONGEST BY THE LATE AFTERNOON BEFORE DECREASING 
  OVERNIGHT. 

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 
  MPH ARE EXPECTED...ESPECIALLY ACROSS HIGHER TERRAIN AND 
  DOWNSLOPE AREAS LOCATED NORTHEAST OF HIGHER TERRAIN. AREAS OF 
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
880 
WWUS75 KFGZ 030237
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
737 PM MST SAT APR 2 2011

AZZ004>017-039-040-031045-
/O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
737 PM MST SAT APR 2 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING
  BECOMING STRONGEST DURING THE AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55
  MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM NORTHWARD.
  AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
544 
WWUS75 KFGZ 031005
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 AM MST SUN APR 3 2011

AZZ004>017-039-040-031815-
/O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
305 AM MST SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING 
  BECOMING STRONGEST DURING THE AFTERNOON. 

* WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 55
  MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM
  NORTHEASTWARD. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
607 
WWUS75 KFGZ 031623
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
923 AM MST SUN APR 3 2011

...TODAYS WIND ADVISORY NEW START NOW 9 AM...

SURFACE WIND OBSERVATIONS AT 9 AM SHOW SOUTHWEST WIND 
GUSTS FROM 40 TO 54 MPH OCCURRING ON THE EAST AND NORTH SIDES
OF THE MOGOLLON RIM FROM THE HOUSE ROCK VALLEY TO ST JOHNS. 


AZZ004>017-039-040-040030-
/O.EXT.KFGZ.WI.Y.0011.110403T1623Z-110404T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
923 AM MST SUN APR 3 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS ARE OCCURRING IN THE ADVISORY AREA...AND
  PEAK WIND SPEEDS ARE EXPECTED THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 55
  MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM
  NORTHEASTWARD. 

* IMPACTS: AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE
  POSSIBLE. CROSS WINDS MAY MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
950 
WWUS75 KFGZ 032159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
259 PM MST SUN APR 3 2011

...STRONG WINDS CONTINUE ACROSS NORTHERN ARIZONA...

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO OVER 60
MPH... CONTINUE ACROSS NORTHERN ARIZONA THIS AFTERNOON. WINDS ARE
EXPECTED TO SLOWLY SUBSIDE THIS EVENING BECOMING NORTHWESTERLY AT
15 TO 25 MPH.

WIND REPORTS AT AIRPORT SITES (ASOS) THROUGH 2 PM MST INCLUDE:

WINSLOW ................ 56 MPH.
SAINT JOHNS ............ 51 MPH.
WINDOW ROCK ............ 48 MPH.
SHOW LOW ............... 48 MPH.
FLAGSTAFF .............. 43 MPH.
PAGE ................... 43 MPH.
GRAND CANYON ........... 39 MPH.
PRESCOTT ............... 35 MPH.

ADDITIONAL AUTOMATED REPORTS (RAWS) THROUGH 2 PM MST INCLUDE:

DONEY PARK ............. 63 MPH.
TWO GUNS ............... 57 MPH.
HOUSEROCK .............. 46 MPH.
PARKS .................. 46 MPH.
HOPI ................... 44 MPH.
HAPPY JACK ............. 42 MPH.
TUBA CITY .............. 41 MPH.
FRAZIER WELLS .......... 39 MPH.
SEDONA ................. 36 MPH.
CLARKDALE .............. 35 MPH.
PAYSON ................. 25 MPH.

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST.

AZZ004>017-039-040-040300-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-110404T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
259 PM MST SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG SOUTHWEST WINDS ARE OCCURRING IN THE ADVISORY
  AREA...AND PEAK WIND SPEEDS ARE EXPECTED THIS AFTERNOON AND EARLY
  EVENING.

* WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 55 
  MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM 
  NORTHEASTWARD. 

* IMPACTS: AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE 
  POSSIBLE. CROSS WINDS MAY MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
012 
WWUS75 KFGZ 040238
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
738 PM MST SUN APR 3 2011

AZZ004>017-039-040-040345-
/O.CAN.KFGZ.WI.Y.0011.000000T0000Z-110404T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
738 PM MST SUN APR 3 2011

...WIND ADVISORY IS CANCELLED...

WINDS HAVE LOWERED TO BELOW ADVISORY LEVELS THIS EVENING. EXPECT
DIMINISHING WINDS THE REMAINDER OF THE NIGHT.

PEAK WIND GUSTS OBSERVED ON SUNDAY INCLUDE:

DONEY PARK ............. 63 MPH.
TWO GUNS ............... 57 MPH.
WINSLOW ................ 56 MPH.
SAINT JOHNS ............ 51 MPH.
WINDOW ROCK ............ 48 MPH.
SHOW LOW ............... 48 MPH.
HOUSEROCK .............. 46 MPH.
PARKS .................. 46 MPH.
HOPI ................... 44 MPH. 
FLAGSTAFF .............. 43 MPH.
PAGE ................... 43 MPH.
HAPPY JACK ............. 42 MPH.
TUBA CITY .............. 41 MPH. 
FRAZIER WELLS .......... 39 MPH.
GRAND CANYON ........... 39 MPH. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:30 PM MST, 1 minute earlier.

Area forecast discussion, Apr 2, 2:30 PM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT APR 2 2011

.SYNOPSIS...A STORM SYSTEM APPROACHING THE STATE WILL CONTINUE TO
BRING STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING. THE SYSTEM
WILL MOVE ACROSS THE REGION ON SUNDAY...WITH VERY STRONG WINDS... A
CHANCE OF SHOWERS...AND COOLER TEMPERATURES. FAIR WEATHER IS EXPECTED
MONDAY AND TUESDAY. UNSETTLED WEATHER WILL RETURN FOR THE LATTER HALF
OF THE WEEK.

&&

.DISCUSSION...AN UPPER-LEVEL TROUGH OVER THE EASTERN PACIFIC WILL
CONTINUE TO MOVE EASTWARD TODAY AND SUNDAY AND WILL BRING CHANGES TO
THE WX ACROSS NRN AZ FOR THE WEEKEND.

MODELS CONTINUE THE TREND TOWARDS A LESS AMPLIFIED AND FASTER MOVING
SYSTEM. THE MAIN IMPACT FROM THESE TRENDS WOULD BE TO REDUCE THE
CHANCES AND AMOUNTS OF PCPN ACROSS NRN AZ. CURRENT MODEL RUNS NOW
SHOW THE BEST AREA OF PCPN WILL FALL NORTH OF THE BORDER WITH ONLY
SCANT AMOUNTS...IF ANY...IN NRN AZ.

A LOW-LATITUDE UPPER-LEVEL LOW WAS LOCATED NEAR 25N/130W THIS
AFTERNOON AND THIS SYSTEM IS DRAWING SOME MOISTURE NORTHWARD AS IT
TRACKS TO THE NORTHEAST. OPERATIONAL MODELS INDICATE THAT NONE OF
THIS MOISTURE WILL GET TO AZ BUT THIS IS A WELL-KNOWN FAILURE MODE OF
THE MODELS. THUS...WILL CONTINUE TO CARRY SOME CHANCES OF PCPN ACROSS
NRN AZ IN THE EXPECTATION THAT AT LEAST SOME OF THIS MOISTURE WILL
ARRIVE BEFORE THE UPPER-LEVEL TROUGH AND SFC COLD FRONT MOVE ACROSS
THE STATE ON SUNDAY.

OF MUCH GREATER CERTAINTY IS THE WIND THAT WILL OCCUR ACROSS NRN AZ
TODAY AND SUNDAY. WINDS HAVE BEEN INCREASING ACROSS THE AREA THIS
AFTERNOON AND AT LEAST A FEW LOCATIONS HAVE EXCEED WIND ADVISORY
THRESHOLDS. A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM MST THIS
EVENING FOR SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

ON SUNDAY...SOUTHWEST WINDS WILL INCREASE WITH SUSTAINED WINDS OF 25
TO 35 MPH AND GUSTS OF 50 TO 60 MPH POSSIBLE. A WIND ADVISORY HAS
BEEN ISSUED FOR MOST OF NRN AZ FOR SUNDAY. THE STRONG WINDS MAY
PRODUCE AREAS OF BLOWING DUST IN EASTERN AZ...INCLUDING THE I-40
CORRIDOR.

THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES HAS
RESULTED IN CRITICAL FIRE WX CONDITIONS IN SOME LOCATIONS AND A RED
FLAG WARNING REMAINS IN EFFECT FOR NORTHEASTERN AZ TODAY.
ELSEWHERE...CONDITIONS MAY BRIEFLY APPROACH RED FLAG CRITERIA THIS
AFTERNOON.

FAIR WEATHER WILL RETURN FOR THE EARLY PART OF THE WEEK. BY
MIDWEEK...A LONG WAVE TROUGH REDEVELOPS ALONG THE WEST COAST AND
UNSETTLED WEATHER WILL RETURN WITH STRONG WINDS...COOLER TEMPS...AND
A CHANCE OF SHOWERS. BOTH THE GFS AND ECMWF OPERATIONAL MODELS
SUGGEST THAT THESE SYSTEMS WILL BE MUCH WETTER THAN THE CURRENT
STORM SYSTEM.

&&

.AVIATION... FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED
THROUGH 12Z SUN ACROSS NORTHERN AZ. TIL 02Z SUN...SOUTHWEST WINDS
15-30 KT AND GUSTS TO 35 KT. BREEZY SW WINDS WILL CONTINUE TONIGHT
ACROSS THE MOGOLLON RIM. AFT 12Z SUN...AREAS OF MVFR CIGS AND WIDELY
SCATTERED -SHRA/-SHSN WILL MOVE SOUTHWARD FROM UTAH...REACHING AS
FAR SOUTH AS INTERSTATE 40 BY 00Z MONDAY. AFT 15Z SUNDAY...SW WINDS
15-30KT WITH GUSTS TO 40 KT...FASTEST WINDS ACROSS NAVAJO AND APACHE
COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...TONIGHT THROUGH MONDAY...LOOK FOR SOUTHWEST WIND
SPEEDS TO DECREASE TONIGHT. ON SUNDAY...A COLD FRONT WILL CROSS
NORTHERN ARIZONA BRINGING FASTER SOUTHWEST WINDS. TEMPS WILL COOL
AND RELATIVE HUMIDITIES CLIMB A FEW POINTS OVER TODAY. A CHANCE OF
LIGHT SHOWERS IS FORECAST FOR AREAS NORTH OF INTERSTATE 40. DRY
WEATHER RETURNS MONDAY.

TUESDAY THROUGH THURSDAY..ON TUESDAY...ABOVE NORMAL TEMPERATURES
WILL RETURN WITH DRY CONDITIONS AND LIGHT SOUTHWESTERLY WINDS.
UNSETTLED WEATHER RETURNS FOR WEDNESDAY AND THURSDAY WITH A CHANCE
OF PRECIPITATION AND INCREASING SOUTHWEST WINDS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST FOR FIRE WEATHER
ZONES AZZ109>114-139-140.

WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
PUBLIC ZONES AZZ004-005-009-012-013-015-039-040.

WIND ADVISORY FROM 11 AM UNTIL 8 PM MST SUNDAY FOR PUBLIC ZONES
AZZ004>017-039>040.

&&

PUBLIC................DB
AVIATION/FIRE WX......DL

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 2, 2:30 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT APR 2 2011

AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
230 PM MST SAT APR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

AN UPPER-LEVEL LOW AND SURFACE COLD FRONT CONTINUE TO APPROACH
NORTHERN ARIZONA THIS AFTERNOON BRINGING SOUTHWEST WINDS OF 15 TO 30
MPH WITH GUSTS OF 35 TO 45 MPH.

A WIND ADVISORY REMAIN IN EFFECT THROUGH 9 PM MST FOR PORTIONS OF
NORTHERN ARIZONA.

IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE ALSO LIKELY FOR
PORTIONS OF THE STATE...AND A RED FLAG WARNING REMAINS IN EFFECT
THROUGH 8 PM MST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY STRONG SOUTHWEST WINDS WILL DEVELOP SUNDAY WITH GUSTS FROM
45 TO 55 MPH. THE STRONGEST WINDS ARE EXPECTED OVER THE EASTERN
HALF OF ARIZONA. THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING
DUST OVER EASTERN ARIZONA...INCLUDING THE INTERSTATE 40 CORRIDOR
FROM FLAGSTAFF TO THE NEW MEXICO LINE. TRAVEL MAY BE IMPACTED DUE
TO POOR VISIBILITY.

A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF NORTHERN ARIZONA FROM 11
AM UNTIL 8 PM MST SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:08 AM MSTWind AdvisoryFGZApache, Coconino, Navajo15 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.